My bowels will not move unless I take Ducolax every 2days. What does that mean?
Answers: sounds like you might have IBS go to doctors to get it checked
It means you need to see your doctor and find out why your bowel movements won't occur without help.
You need more fiber. Try taking a fiber pill on a regular schedule for 2 full weeks. If that doesn't help you get straight then go see a doctor.
The fiber may make you have uncomfortable gas for a few days, but stick with it. It will take the full two weeks to see the real results. And the gas will stop.
Also make sure you are drinking plenty of water. That can stop you up too.
Dulcolax is a stimulant laxative, and overuse of stimulant laxatives may lead a symptom known as "laxative dependence." This basically means that your body has gotten so used to having the laxative that it won't work normally without it. When you stop taking the laxative, the colon slows down and constipation results.
You should try increasing your fiber intake, drinking plenty of water, and getting some exercise. It's a good idea to try and use the Dulcolax less frequently as you begin implementing these things.
If you stop the laxative, and improve your diet and exercise, and still cannot have regular bowel movements you probably need to see a doctor. There might be some other issue preventing your body from working regularly. Best of luck!
You may have developed a laxative dependency. You do need to see the doctor for help. Are you getting enough fiber and fluid in your day? Try Citrucel or Fibercon and 8-10 glasses of water a day to improve that end and see if it helps. Try having a BM on a schedule but don't strain for long periods or you could get hemorrhoids. Exercise may help too to get the stool moving and formed. If you still can't go without a laxative - there may be underlying disease of the colon that needs physician intervention. Many medications can also be constipating and the doctor can evaluate an alternative of other options too.
It means that you are not getting enough fiber in your diet- and taking laxatives on regular basis makes it even more difficult to get a bowel movement after a while - so stop taking it and start taking fiber supplements such as FiberSure, Benefiber, etc- all available in your grocery or drug store. Also, start getting more fiber in your diet by eating more whole grains, oatmeal, veggies etc.
Drinking a glass of cold water when you get up, helps. I had the same problem. You need to see your doctor, who may ask you to bring in stool samples. I was referred to a consultant who arranged for me to have a colonoscopy.(Camera up your back passage) On the day, a polyp was found and cut away. It was taken away for a biopsy, and I was called back at a later date. The consultant told me that 9 out of 10 polyps are harmless, but mine had a strong tendency to turn cancerous. He was pleased it had been caught early, and I have to have regular check ups. Please don't hesitate to see your doc. I thought it may be I.B.S or something very minor, which yours may well be, but there's always a small chance it's something else that can be treated, if diagnosed early enough. Don't mean to scare you, but although painful, I didn't make a big enough deal about constipation. Learned my lesson now. Good luck
I hope you are under a doctor's care. What's you diet like?
How long has this been going on, when did it start?
Need more info.
The health and medicine information post by website user , AnyQA.com not guarantee correctness , is for informational purposes only and is not a substitute for medical advice or treatment for any medical conditions.
More Related Questions and Answers ...
- Are women who have bad PMT any more likely to get post natal depression?
- How much bleeding and pain should I expect after this surgery/procedure?
- Who invented the morning after pill?
- What does this mean?...if u havent gotten on ur period for two months?
- WHAT HAPPENS IF THE MEDICINE THAT I HAVE BEEN ON CALLED Medroxyprogesterone doesnt work?
- Been having light blood what are the signs?
- NuvaRing ?
- For girls only?
- Did someone know Dr.Darshan R. Shah ?
- Facial hair above the lip?